Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2009, 12:10 PM CDT for Morehouse Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 12:10 PM CDT (17:10 UTC)
- Expired
- May 10, 2009, 1:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 181 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:47 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 10, 10:47 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT SUN MAY 10 2009
.UPDATE...LATEST MCS OVER SRN AR/NRN MS BEGINNING TO REDEVELOP ALONG
HIGHWAY 82 WHILE OVERALL TREND IS TO GRADUALLY DIMINISH ON SATELLITE
IMAGERY. EXPECT ACTIVITY TO BUILD EWD THROUGH THE FFA ALONG HIGHWAY
82 THROUGH EARLY THIS AFTERNOON AND HAVE RAISED POPS/HAZARD GRIDS FOR
POTENTIAL HEAVY RAIN IN THOSE LOCATIONS. RADAR TRENDS SHOWING NEWEST
CELL FORMATION TAKING PLACE WITH PRIMARY SURFACE FRONTAL ZONE THAT
APPEARS POSTIONED ALONG A LAKE PROVIDENCE, LA TO PHILADELPHIA, MS
LINE WHILE A WEAKER OUTFLOW BOUNDARY ON VISIBLE SATELLITE ALONG A
PORT GIBSON TO QUITMAN LINE. BUILDING CUMULUS FIELD OVER SRN MS
PUSHING NWD INTO THE OUTFLOW SO SHRA/TSRA SHOULD BE IGNITING WITH
NEXT FEW HOURS ACROSS THE ENTIRE I-20 CORRIDOR AS WELL WHERE POPS
HAVE BEEN ALSO BOOSTED WITH MENTION OF HEAVY RAINS.
MORNING RAOBS SUPPORT MLCAPES OF 2500-3000J/KG ACROSS SRN HALF OF
CWFA THIS AFTERNOON WITH 0-3KM HELICITIES BUMPING UP TO 150M*M/S*S.
HAVE KEPT THE BEST RISK OF ISOLATED SVR TSRA OVER SRN MS PER PREVIOUS
FORECAST...MAINLY DURING THAT 20Z-02Z TIME FRAME. NO OTHER CHANGES
TO PACKAGE FOR NOW AS HEAVIER RAIN RISK SHIFTS SWD TONIGHT./40/
PREVIOUS DISCUSSION...FOR TONIGHT...EXPECT OUR CHANCES OF CONVECTION
TO CONTINUE AS MORE SHORT WAVES CROSS THE REGION. THE TRAINING OF
HEAVY CONVECTION ACROSS THE NORTH SHOULD DECREASE AS WE MOVE INTO THE
EARLY EVENING HOURS AS ISENTROPIC LIFT DECREASES. THERE STILL BE SOME
POTENTIAL FOR SOME STRONG STORMS ACROSS THE SOUTH HALF DURING THE
EVENING. MOS GUIDANCE KEEPS THE BEST CHANCE OF CONVECTION ACROSS THE
NORTH. SO WENT WITH LIKELY POPS NORTH TO ISOLATED POPS SOUTH. WENT
CLOSE TO MAV GUIDANCE OF TEMPS WITH LOWS FROM THE LOWER 60S NORTH TO
THE UPPER 60S SOUTH.
FOR MONDAY...THE SURFACE BOUNDARY WILL BECOME STATIONARY ACROSS THE
SOUTH. MODELS SHOW A POSSIBLE MCS MOVING EAST ALONG THE BOUNDARY
DURING THE DAY. EXPECT OUR CHANCES OF CONVECTION TO CONTINUE.
ISENTROPIC LIFT WILL AID IN CONVECTION NORTH OF THE FRONT. EXPECT
THE STRONGER STORMS TO AFFECT THE SOUTH HALF OF THE REGION. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS. WENT CLOSE TO MOS GUIDANCE
WHICH PUTS IN DECENT POPS ACROSS THE REGION WITH THE BEST POPS OVER
THE CENTRAL PORTION OF THE ARKLAMISS. WENT CLOSE TO MOS GUIDANCE ON
TEMPS WHICH SHOWS HIGHS FROM NEAR 70 NORTH TO THE LOWER 80S
SOUTH./17/
LONG TERM...MONDAY NIGHT THROUGH SUNDAY...NEAR ZONAL FLOW WILL
CONTINUE THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN
CHANCES...BUT A PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND.
DEPENDING ON THE HOW THE POSSIBLE MCS PLAYS OUT ON
MONDAY...CONVECTION WILL BE ONGOING OR WINDING DOWN MONDAY EVENING
ALONG A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN HALF OF
OUR CWFA. THE NAM HAS THE BOUNDARY FARTHER SOUTH THAN THE GFS AND
ENDS THE PCPN EARLIER. BOTH MODELS HAVE A SURFACE HIGH CENTERED OVER
THE OHIO VALLEY BY TUESDAY MORNING WITH DRIER MID 50 SURFACE DEW
POINTS OVER OUR NORTHERN ZONES. THIS HIGH WILL SHIFT EAST TUESDAY
AND RETURN FLOW WILL HELP SEND THE STALLED BOUNDARY BACK NORTH AS A
WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS NORTH OF OUR CWFA BY
TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID 60 DEW POINTS AND
GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH NEXT WEEKEND. THE
WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR AREA DURING THE
HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS FOR GREATEST POPS
TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW STRONG STORMS
CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN THREAT FOR SEVERE
WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A NORTHERN STREAM
SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER STATES TUESDAY
AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE ASSOCIATED SURFACE
LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE WEDNESDAY BUT THIS
FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA WEDNESDAY NIGHT.
WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH AFTERNOON FROM
WEDNESDAY ON...GENERALLY IN THE MID TO UPPER 80S...ISOLATED TO
SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW A
MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN
PROGRESSIVE THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR
REGION BY MONDAY. THIS MAY BRING SOME COOLER WEATHER FOR THE START
OF NEXT WEEK. /22/
&&
.AVIATION...MVFR/VFR CONDITIONS IN MAINLY BROKEN TO OVERCAST CLOUDS
AROUND 2500 TO 3500FT PREVAIL ACROSS THE MAJORITY AREA THIS MORNING.
LOW CLOUDS AROUND 1000FT CONTINUE OVER MEI...BUT THE CLOUDS WILL
BEGIN TO LIFT LATE THIS MORNING AND VFR CONDITIONS SHOULD PREVAIL
EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE MOVING ACROSS THE
HIGHWAY 82 CORRIDOR THIS MORNING AND THE SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS THE CENTRAL PORTIONS OF THE STATE THROUGH THE
AFTERNOON HOURS. THESE SHOWERS WILL BRING TEMPO MVFR/IFR CONDITIONS
OVER MOST SITES THIS AFTERNOON. THE HIGHEST PROBABILITY FOR
THUNDERSTORMS WILL BE AT GWO/GLH/JAN/MEI AND GTR...BUT ISOLATED
STORMS ARE POSSIBLE FOR HBG ALSO. FOG/STRATUS IS ONCE AGAIN POSSIBLE
EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR CONDITIONS TO MUCH OF
THE EASTERN AND SOUTHERN PORTIONS OF THE AREA./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 64 77 61 / 67 45 57 36
MERIDIAN 83 63 77 60 / 63 45 60 31
VICKSBURG 83 64 79 61 / 62 43 55 37
HATTIESBURG 90 68 82 65 / 19 22 48 30
NATCHEZ 86 67 80 65 / 28 29 44 26
GREENVILLE 74 61 73 60 / 92 59 61 40
GREENWOOD 73 62 72 58 / 92 60 56 37
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>039.
LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, May 10, 5:10 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 510 AM CDT SUN MAY 10 2009 ARZ074-075-MSZ018-019-025>039-110900- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 510 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI FOR TODAY INTO THIS EVENING. THE PRIMARY RISK WILL BE WINDS OF 40 MPH AND SOME SMALL HAIL. THE POTENTIAL FOR THE REPEATED TRAINING OF THUNDERSTORMS OVER THE SAME AREAS FOR TODAY WILL ALSO BRING THE RISK FOR LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A FLASH FLOOD WATCH CONTINUES THROUGH AT LEAST 7 PM TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF SEVERE STORMS ON MONDAY SHOULD SHIFT TO THE SOUTH OF SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF WEATHER OPERATIONS MAY BE NEEDED TODAY AND THIS EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023-025-MSZ040>058-110900- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 510 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR TODAY AND THIS EVENING. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT TODAY. A MORE ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS DURING THE DAY AND THIS EVENING. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN FOR MONDAY AND MONDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ024-026-MSZ059>066-072>074-110900- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 510 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA...AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. 22/17
In the hours before
Local storm report, May 10, 12:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
05/09/2009 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN YAZOO CITY.
&&
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 27 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 45 min |
| May 9, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 40 min |
| May 9, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Scott | 39 min |
| May 9, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 40 min |
| May 9, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 38 min |
| May 9, 9:05 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 10, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 56 min |
| May 10, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 78 min |
| May 10, 5:06 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 54 min |
| May 10, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 80 min |
| May 10, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Sharkey, Warren, Yazoo | 54 min |
| May 10, 5:47 PM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 43 min |
| May 10, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 55 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 75 min |
| May 10, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 25 min |
| May 10, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 60 min |
| May 10, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 58 min |
| May 10, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 40 min |
| May 10, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| May 10, 3:35 PM CDT | Tornado Warning | JAN | Madison | 36 min |
| May 10, 3:41 PM CDT | Flash Flood Warning | JAN | Concordia | 64 min |
| May 10, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 51 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 59 min |
| May 10, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.